Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 8, NWS Corpus Christi, TX

December 26, 20126 counties in Texas

NWS Corpus Christi, TX issued this freeze warning at Dec 26, 2012, 3:33 PM CST for 6 counties in Texas. It took effect at Dec 27, 2012, 1:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2012, 3:33 PM CST (21:33 UTC)
In effect from
Dec 27, 2012, 1:00 AM CST
Expired
Dec 27, 2012, 8:00 AM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Goliad County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WWUS74 KCRP 262133
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
333 PM CST WED DEC 26 2012

...FREEZING TEMPERATURES EXPECTED EARLY THURSDAY MORNING OVER THE
   VICTORIA CROSSROADS AND OVER THE NORTHERN RIO GRANDE PLAINS...

.A COLD AIRMASS HAS SETTLED OVER SOUTH TEXAS. THE COMBINATION OF
THIS AIRMASS...LIGHT WIND AND LIMITED CLOUD COVER...WILL RESULT
IN STRONG RADIATIONAL COOLING AND FREEZING TEMPERATURES BY EARLY
WEDNESDAY MORNING OVER THE ADVISORY AREA.

TXZ229>234-270545-
/O.NEW.KCRP.FZ.W.0008.121227T0900Z-121227T1400Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA
333 PM CST WED DEC 26 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST
THURSDAY. 

* TEMPERATURE...29 TO 32 DEGREES...FROM 2 TO 4 HOURS.

* IMPACTS...POTENTIAL DAMAGE TO TEMPERATURE-SENSITIVE PLANTS AND
  ANIMALS. UNFAVORABLE CONDITIONS FOR RESIDENTS WHO VENTURE
  OUTDOORS WITHOUT ADEQUATE CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

87
2 follow-up statements
282 
WWUS74 KCRP 270412
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 PM CST WED DEC 26 2012

...FREEZING TEMPERATURES EXPECTED EARLY THURSDAY MORNING OVER THE
   VICTORIA CROSSROADS AND OVER THE NORTHERN RIO GRANDE PLAINS...

.A COLD AIRMASS HAS SETTLED OVER SOUTH TEXAS. THE COMBINATION OF
THIS AIRMASS...LIGHT WIND AND CLEAR SKIES...WILL RESULT IN STRONG
RADIATIONAL COOLING AND FREEZING TEMPERATURES BY EARLY THURSDAY
MORNING OVER THE ADVISORY AREA. CLOUDS OVER THE GULF WATERS ARE
EXPECTED TO MOVE NORTH INTO THE VICTORIA AREA BY DAYBREAK. THE
TEMPERATURES ARE EXPECTED TO SLOWLY RISE AS THE CLOUDS MOVE IN
AROUND DAYBREAK THURSDAY.


TXZ229>234-271215-
/O.EXT.KCRP.FZ.W.0008.121227T0700Z-121227T1300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA
1012 PM CST WED DEC 26 2012

...FREEZE WARNING NOW IN EFFECT UNTIL 7 AM CST THURSDAY...

* TEMPERATURE...29 TO 32 DEGREES...FROM 2 TO 6 HOURS.

* IMPACTS...POTENTIAL DAMAGE TO TEMPERATURE-SENSITIVE PLANTS AND 
  ANIMALS. UNFAVORABLE CONDITIONS FOR RESIDENTS WHO VENTURE 
  OUTDOORS WITHOUT ADEQUATE CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TMT/WC
552 
WWUS74 KCRP 270920
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
320 AM CST THU DEC 27 2012

TXZ232>234-271030-
/O.CAN.KCRP.FZ.W.0008.000000T0000Z-121227T1300Z/
BEE-GOLIAD-VICTORIA-
INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA
320 AM CST THU DEC 27 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
FREEZE WARNING FOR BEE...GOLIAD...AND VICTORIA COUNTIES.

CLOUD COVER WILL KEEP TEMPERATURES ACROSS MOST OF THE AREA BETWEEN
33 AND 40 DEGREES EARLY THIS MORNING.


$$

TXZ229>231-271400-
/O.EXT.KCRP.FZ.W.0008.000000T0000Z-121227T1400Z/
LA SALLE-MCMULLEN-LIVE OAK-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS
320 AM CST THU DEC 27 2012

...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...29 TO 32 DEGREES THROUGH 8 AM/

* IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE 
  PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR 
  OUTDOOR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JR

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Dec 26, 12:20 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Dec 26, 12:20 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1220 PM CST WED DEC 26 2012

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...EXPECT VFR CONDITIONS TO PREVAIL DRG THE REMAINDER OF
THE AFTN/EVENING. ANTICIPATE A TRANSITION TO MVFR CEILINGS NEAR
THE U.S. ROUTE 77 AFTER 06Z THURSDAY. LIGHT NORTH SFC WIND THIS
AFTN FOLLOWED BY LIGHT EAST THIS EVENING THEN GENERALLY LGT NORTH
EAST OF U.S. ROUTE 77...WITH VARIABLE OR SE FLOW WEST OF THE ROUTE.

&&

.PREV DISCUSSION... /ISSUED 525 AM CST WED DEC 26 2012/

DISCUSSION...UPDATE FOR 12Z AVIATION BELOW.

AVIATION...MVFR STRATUS DECK ALONG AN NORTH OF AN AUS-PSX LINE
MAY TEMPORARILY IMPACT THE VCT TAF THROUGH 15Z. OTHERWISE VFR
CONDITIONS ACROSS SOUTH TEXAS TODAY WITH HIGH CIRRUS STREAMING
INTO THE AREA FROM THE WEST. NW WINDS GENERALLY 5-10 KTS INLAND
THIS MORNING...CLOSER TO 15 KTS NEAR THE COAST. WINDS DIMINISHING
AND TURNING NE TO E LATE AFTERNOON AND EVENING.

PREV DISCUSSION... /ISSUED 337 AM CST WED DEC 26 2012/

SHORT TERM (TODAY THROUGH THURSDAY)...COLD AIRMASS FIRMLY
ENTRENCHED ACROSS SOUTH TEXAS. STILL COLD AIR ADVECTION TAKING
PLACE ACROSS THE AREA...ESPECIALLY EASTERN CWA. WINDS HAVE FALLEN
OFF ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS...IN MANY AREAS
TO LESS THAN 10 MPH. THEREFORE CANCELLED THE WIND CHILL ADVISORY
FOR THIS REGION. HAVE MAINTAINED THE WIND CHILL ADVISORY THROUGH
9 AM FOR THE COASTAL BEND AND VICTORIA CROSSROADS. ONLY CHANGE TO
THE FREEZE WARNING WAS TO CANCEL ARANSAS COUNTY. MOST OF ARANSAS
COUNTY (ESPECIALLY POPULATED AREA) WILL REMAIN JUST ABOVE
FREEZING. OTHERWISE A COLD DAY ACROSS SOUTH TEXAS WITH WINDS
CONTINUING TO DIMINISH AND THIN CIRRUS STREAMING INTO THE AREA.
HIGHS ONLY IN THE UPPER 40S TO LOW 50S. TONIGHT...A WEAK COASTAL
TROUGH DEVELOPS ACROSS THE MIDDLE TEXAS COASTAL WATERS...DRIFTING
TOWARDS THE COAST THURSDAY MORNING. A LIGHT FREEZE IS POSSIBLE
AGAIN ACROSS INLAND COUNTIES. ISENTROPIC UPGLIDE INCREASE ACROSS
THE GULF OVERNIGHT AND RAPIDLY DEVELOPS ACROSS THE EASTERN CWA
DURING THE DAY THURSDAY. THIS WILL RESULT IN MOSTLY CLOUDY TO
OVERCAST CONDITIONS DEVELOPING ACROSS THE EASTERN CWA THURSDAY...
WITH THE POTENTIAL FOR SPRINKLES OR LIGHT RAIN. HIGHS IN THE UPPER
50S TO LOW 60S ACROSS THE EAST...WARMER OUT WEST IN THE MID 60S.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...ISENTROPIC UPGLIDE AND
BOUNDARY LYR CONVERGENCE FROM A COASTAL TROUGH/APPROACHING COLD
FRONT WL BE SUFFICIENT TO PRODUCE ISOLATED TO SCATTERED PCPN ACROSS
PRIMARILY THE COASTAL BEND AND WATERS THU NIGHT AND FRI.  PCPN IS
EXPECTED TO SHUT OFF BY FRI AFTN WITH THE NEXT COLD FRONT.  BELOW
NORMAL TEMPS ARE THEN EXPECTED THROUGH SAT NIGHT AS A SFC RDG AXIS
BUILDS IN FROM THE NORTH. ANOTHER LIGHT FREEZE IS LKLY ACROSS THE
NRN PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY SUNDAY MORNING.
A RAPID DEVELOPMENT OF A COASTAL TROUGH AND ASSCTD ISENTROPIC
UPGLIDE DURING THE DAY ON SUNDAY WL QUICKLY BRING BACK THICKENING
CLOUDS ALONG WITH DEVELOPING LIGHT PCPN BY DAYS END.  THE MODELS
CONTINUE TO HAVE DIFFICULTIES IN THEIR HANDLING OF A CLOSED LOW
DROPPING SWD JUST OFF THE WEST COAST THIS UPCOMING WEEKEND.  THE GFS
KEEPS THIS SYSTEM AS A MORE OPEN AND PROGRESSIVE WAVE WITH MORE OF A
PHASING OF THE NRN AND SRN STREAMS.  THE CANADIAN AND ECMWF SOLNS
ARE MUCH SLOWER AND LESS PHASED AND KEEP MORE AN UPR RDG AXIS ACROSS
OUR CWA.  EITHER WAY...ALL SOLNS CONTINUE TO PROG A SIGNIFICANT
INCREASE IN MOISTURE WITH BOTH A GULF AND PACIFIC TAP EXPECTED. A
BROAD DIVERGENT FLOW IS EXPECTED TO MAINTAIN SYNOPTIC ASCENT THROUGH
EARLY NEXT WEEK. LOW LVL BAROCLINICITY IS EXPECTED TO FURTHER AID IN
PCPN DEVELOPMENT AS A COASTAL TROUGH/WARM FRONT BECOMES MORE
PRONOUNCED THROUGH MONDAY ACROSS THE SERN PORTION OF THE CWA.  THE
TIMING OF THE ACTUAL COLD FRONT WL REMAIN DIFFICULT BUT FOR NOW WL
GO WITH A LATE MON/TUE MORNING FROPA PER THE LATEST GFS SOLN.  WL
INCREASE POPS SLIGHTLY TO THE GOOD CHC CATEGORY FOR MONDAY WITH AN
UNDERSTANDING THAT LKLY/CAT POPS MAY EVENTUALLY BECOME NECESSARY.
OTHER THAN FRI...MOST OF THE FCST PD IS EXPECTED TO BE BELOW NORMAL
FOR A CHANGE GIVEN THE TWO COLD FRONTS EXPECTED AND THE ABUNDANT
CLOUD CVR/RAIN CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    36  62  56  76  41  /  10  20  20  30  10
VICTORIA          29  59  51  72  34  /   0  20  20  30  10
LAREDO            37  65  51  73  43  /   0   0  10  10   0
ALICE             34  63  52  75  41  /   0  10  10  20  10
ROCKPORT          38  60  57  72  41  /  10  20  30  30  10
COTULLA           30  64  45  71  36  /   0   0  10  10   0
KINGSVILLE        32  63  53  76  41  /  10  10  20  30  10
NAVY CORPUS       43  60  60  72  45  /  10  20  20  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...AVIATION
Hazardous weather outlook, Dec 26, 4:26 AM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
426 AM CST WED DEC 26 2012

TXZ229>234-239>247-271100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
426 AM CST WED DEC 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN THROUGH 9 AM FOR THE COUNTIES OF
LASALLE...MCMULLEN...LIVE OAK...BEE...GOLIAD...VICTORIA...CALHOUN...
REFUGIO...AND SAN PATRICIO. TEMPERATURES ACROSS PORTIONS OF THESE
COUNTIES WILL BOTTOM OUT AT 29 TO 32 DEGREES THIS MORNING.

A WIND CHILL ADVISORY IS IN EFFECT THROUGH 9 AM FOR THE COUNTIES
OF NUECES...SAN PATRICIO...ARANSAS...REFUGIO...CALHOUN...BEE...GOLIAD...
AND VICTORIA. WIND CHILL READINGS ACROSS PORTIONS OF THESE COUNTIES
WILL BOTTOM OUT AT 20 TO 25 DEGREES THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER FREEZE WILL BE POSSIBLE LATE TONIGHT INTO THURSDAY MORNING
ALONG AND NORTH OF A COTULLA TO MATHIS TO VICTORIA LINE.

FREEZING TEMPERATURES WILL BE LIKELY ACROSS THE EXTREME NORTHERN
PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY ON SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-271100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
426 AM CST WED DEC 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MIDDLE TEXAS COASTAL
GULF WATERS THROUGH NOON. NORTH WINDS 20 TO 25 KNOTS AND SEAS 8 TO
10 FEET OFFSHORE THROUGH THE MORNING...DIMINISHING MIDDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS BY FRIDAY
EVENING. THIS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS
THROUGH SATURDAY AFTERNOON.

SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY LATE SUNDAY INTO
TUESDAY AS ONSHORE FLOW AND SEAS STRENGTHEN DUE TO LOW PRESSURE
DEVELOPING IN THE NORTHWEST GULF OF MEXICO AND ANOTHER COLD FRONT BY
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 1:53 AM CSTSmall Craft AdvisoryCRP10 hr

Nearby

Freeze Warnings in Texas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.